Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS North Platte, NE

May 23, 2008Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this flash flood warning at May 23, 2008, 8:07 AM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 8:07 AM CDT (13:07 UTC)
Expired
May 23, 2008, 5:00 PM CDT
In force
9 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The Grand Island radar (KUEX), 158 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:40 AM CDTFLASH FLOOD5 E Moorefield, NEWATER WAS REPORTED RUNNING OVER HIGHWAY 23 BETWEEN MOOREFIELD AND FARNAM.
May 23, 11:41 AM CDTHEAVY RAIN 5.45Stockville, NE24 HOUR RAINFALL AMOUNT
May 23, 2:50 PM CDTFLASH FLOOD10 Sse Stockville, NEWATER REPORTED OVER COUNTY ROAD WEST OF MEDICINE CREEK BY LAW ENFORCEMENT. ROAD WAS REPORTED UNDER WATER.
May 23, 2:50 PM CDTFLASH FLOOD9 S Curtis, NECOUNTY ROADS FLOODED AND WASHED OUT. 4.70 INCHES OF RAIN SINCE MIDNIGHT AND TOTAL RAINFALL OF 7 INCHES REPORTED BY SPOTTER.
May 23, 4:58 PM CDTHEAVY RAIN 8.141 W Curtis, NE2.68 INCHES OF RAIN MEASURED YESTERDAY. RAINFALL SINCE MIDNIGHT HAS TOTALED 5.46 INCHES...WITH STORM TOTAL RAINFALL SO FAR 8.14 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 231310
FFWLBF
NEC063-085-111-231600-
/O.NEW.KLBF.FF.W.0001.080523T1307Z-080523T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 AM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  EXTREME EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  EXTREME SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1100 AM CDT

* AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STOCKVILLE...MOOREFIELD...MAYWOOD AND EUSTIS

THUNDERSTORMS OCCURRING OVERNIGHT ACROSS THE COUNTY PRODUCED UP TO 2 
TO 4 INCHES OF RAINFALL...WITH ADDITIONAL HEAVY RAINFALL EXPECTED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
      4044 9997 4044 9999 4043 10007 4036 10007
      4034 10009 4033 10075
TIME...MOT...LOC 1307Z 180DEG 0KT 4053 10025

$$

GARNER
4 follow-up statements
000 
WGUS73 KLBF 231441 CCA
FFSLBF

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 AM CDT FRI MAY 23 2008

NEC063-085-111-231600-
/O.COR.KLBF.FF.W.0001.000000T0000Z-080523T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-HAYES NE-FRONTIER NE-
930 AM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
FRONTIER...EXTREME EASTERN HAYES AND EXTREME SOUTHEASTERN LINCOLN
COUNTIES...

AT 928 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. AT 830 AM CDT...REPORTS OF WATER RUNNING OVER HIGHWAY 23 WERE 
RECIEVED FOR LOCATIONS BETWEEN FARNAM AND EUSTIS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOCKVILLE...
MOOREFIELD...MAYWOOD...EUSTIS AND CURTIS

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
      4044 9997 4044 9999 4043 10007 4036 10007
      4034 10009 4033 10075
TIME...MOT...LOC 1430Z 180DEG 0KT 4053 10025

$$

GARNER
000 
WGUS73 KLBF 231455
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 AM CDT FRI MAY 23 2008

NEC063-085-111-231600-
/O.CON.KLBF.FF.W.0001.000000T0000Z-080523T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-HAYES NE-FRONTIER NE-
953 AM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
FRONTIER...EXTREME EASTERN HAYES AND EXTREME SOUTHEASTERN LINCOLN
COUNTIES...

AT 951 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. AT 830 AM 
CDT...REPORTS OF WATER RUNNING OVER HIGHWAY 23 WERE RECEIVED FOR 
LOCATIONS BETWEEN FARNAM AND EUSTIS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MAYWOOD...MOOREFIELD AND EUSTIS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
      4044 9997 4044 9999 4043 10007 4036 10007
      4034 10009 4033 10075
TIME...MOT...LOC 1453Z 191DEG 20KT 4056 10024

$$

JWS/GARNER
000 
WGUS53 KLBF 231554
FFWLBF
NEC063-085-111-232200-
/O.EXT.KLBF.FF.W.0001.000000T0000Z-080523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1053 AM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...
  EXTREME EASTERN HAYES COUNTY IN SOUTHWEST NEBRASKA...
  EXTREME SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 500 PM CDT FRIDAY

* AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM THUNDERSTORMS MOVING NORTH ACROSS FRONTIER    
  COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOOREFIELD AND EUSTIS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
      4044 9997 4044 9999 4043 10007 4036 10007
      4034 10009 4033 10075
TIME...MOT...LOC 1553Z 214DEG 4KT 4054 10026

$$

GARNER
000 
WGUS73 KLBF 231909
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 PM CDT FRI MAY 23 2008

NEC063-085-111-232200-
/O.CON.KLBF.FF.W.0001.000000T0000Z-080523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NE-HAYES NE-FRONTIER NE-
209 PM CDT FRI MAY 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
FRONTIER...EXTREME EASTERN HAYES AND EXTREME SOUTHEASTERN LINCOLN
COUNTIES...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF CURTIS...MOVING NORTH AT 16 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKVILLE...MAYWOOD...MOOREFIELD AND EUSTIS

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4034 10078 4070 10079 4070 9998 4069 9997
      4044 9997 4044 9999 4043 10007 4036 10007
      4034 10009 4033 10075
TIME...MOT...LOC 1909Z 187DEG 13KT 4051 10060

$$

GARNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:44 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, May 23, 3:44 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT FRI MAY 23 2008

.DISCUSSION...
LARGE ANOMALOUS LOW CONTINUES TO SPIN ACROSS WESTERN CONUS IN BLOCKY
PATTERN WITH HIGH AMPLITUDE RIDGES ON EACH SIDE OF THIS LOW ACROSS
SOUTHERN CANADA AND OTHER LOW CENTERS NEAR NEW ENGLAND AND THE
ALUETIANS. FINAL PIECE OF THIS PUZZLE IS HIGH LAT ENERGY BEGINNING
TO DROP SOUTHWARD OUT OF ARTIC CIRCLE AND LOOKS LIKE IT WILL HELP
PUSH EASTERN LOW OUT AS WESTERN LOW WEAKENS SOMEWHAT AS REX BLOCK
LOOKS TO SET UP ACROSS WESTERN NA INTO EARLY NEXT WEEK. LAST BIG
FEATURE ON NA WATER VAPOR IMAGERY IS STRONG JET DIVING ON BACK SIDE
OF THE WESTERN LOW...WHICH LOOKS TO REFORM ON EASTERN SIDE THIS
EVENING AND LEAD TO ANOTHER BUSY DAY ACROSS THE HIGH AND CENTRAL
PLAINS. RADAR MOSAIC REMAINS BUSY WITH LARGE SHIELD OF PCPN ROTATING
INTO MO VALLEY AND CENTRAL SDAKT. NEW CONVECTION FIRING ACROSS
WESTERN KS ATTM AND THIS IS DRIFTING NNW TOWARD SOUTHERN CWA.
NUMEROUS SHORT TERM MODELS GUIDANCE SHOWS THIS ARE OF PCPN WORKING
INTO SOUTHERN CWA THROUGH MID MORNING AND WILL HAVE HIGHEST POPS IN
TO ACCOUNT FOR THIS. THIS SEEMS TO BE AREA OF ELEVATED WAA AHEAD OF
CURVED JET ROTATING INTO EASTERN COLORADO ATTM. MAIN
CONCERN...ASSUMING THIS MORNING CONVECTION DOES NOT ALTER THE MAIN
PLAN...IS FOR ANOTHER ROUND OF SIGNIFICANT WX THIS AFTERNOON ACROSS
WESTERN AND SOUTHERN CWA. STRONG SHEAR REMAIN IN PLACE ACROSS THE
REGION WITH STRONG ADVECTIONS OF MOISTURE AND LIFT CONTINUING IN
THIS PATTERN AS WELL. SFC ANALYSIS AT 6Z HAD MAIN SFC LOW IN TX
PANHANDLE WITH SECONDARY LOW ACROSS SE COLORADO. DRY LINE CONTINUES
TO PUSH WESTWARD ACROSS SOUTHERN HIGH PLAINS...BUT STILL IN PLACE
ACROSS NORTHEAST COLORADO...AND LOOKING TO FINALLY PUSH WEST OF GLD.
THESE LOWS ARE EXPECTED TO MERGE INTO NORTHEAST COLORADO BY MID
AFTERNOON AND ENHANCE FRONT ACROSS SE WYOMING INTO NW KS. EXACT
POSITION BETWEEN THESE TWO POINTS IS PROBLEM OF THE DAY WITH NAM AND
GFS NOT IN VERY GOOD AGREEMENT...WITH LAST FEW RUNS OF SREF LEANING
TOWARD GFS. WILL LEAN THINKING THIS WAY WITH SFC LOW NEAR FT MORGAN
WITH WARM FRONT ARCING INTO FAR CORNER OF SW NEB AND DRY LINE NOT
FAR BEHIND. MINIMAL CIN BY LATE AFTERNOON AND SHEAR PARAMETERS
SHOWING STRONG LLVL TURNING AND EXPECT LIKE YESTERDAY THAT STORMS
WILL QUICKLY ROTATE AND MOVE OFF TO THE NNW. BUFKIT
HODOGRAPHS/PROFILES SHOWING RIGHT MOVING STILL THE DOMINANT
SUPERCELL THAT WILL MOVE ALMOST STRAIGHT NORTH AT NEARLY 35KTS.
NEEDLESS TO SAY MODERATE RISK WITH TORNDOES MORE A THREAT IN OUR CWA
THAN YESTERDAY. OTHER CONCERN IS HEAVY RAIN FROM YESTERDAY ACROSS SW
CWA. HYDROGRAPHS OF SEVERAL CREEKS HAVE SHOWN RAPID RISES AND
REPORTS OF STANDING WATER ACROSS NUMEROUS PLACES. FEEL ADDITIONAL
RAINFALL COULD CAUSE SOME PROBLEMS...AND AGAIN PROFILES SHOW FAIRLY
DECENT PW CONTENT AND ELONGATED CAPE PROFILE WITH BORDERLINE WARM
CLOUD DEPTHS. SO FEEL WATCH IS NOT OUT OF QUESTION AND HAVE PLACE IN
FOR TODAY WITH CURRENT CONVECTION MOVING THIS WAY INTO EARLY MORNING
HOURS FOR ADDITIONAL THREAT LATER. SATURDAY THE STRONGER RIDGE OVER
CENTRAL CANADA IS BREAKING DOWN WITH ARRIVING HIGH LAT WAVE AND THIS
LOOKS TO ALLOW SFC HIGH TO PROGRESS INTO NW HIGH PLAINS WITH LEE TRF
ACROSS WESTERN NEB IN THE AFTERNOON. FOCUS LOOKS TO SHIFT INTO
MAINLY EASTERN CWA AS DRIER AIR LOOKS TO INFILTRATE WESTERN
NEBRASKA. MODELS DRIER ON SUNDAY AND TRENDED TO THIS IN CURRENT
FCST.

&&

.AVIATION...
WIDESPREAD STRATUS SHIELD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
IN WAKE OF DEPARTED MCS. WILL KEEP LIFR CONDITIONS FOR KLBF THROUGH
12Z AND INCREASE TO IFR 12-16Z...THEN MVFR GRADUALLY GOING TO VFR BY
AROUND 21Z. KVTN LOOKS TO BE STUCK IN IFR CIGS TODAY. STRONG EAST
WINDS AGAIN TODAY AT 23G30KTS. SHOWERS AND THUNDERSTORMS DEVELOPING
IN NWRN KS WILL BRING CHC FOR OFF AN ON TSRA FOR KLBF TODAY BEFORE
STRONG TO SEVERE THUNDERSTORMS THREATEN KLBF WITH VSBY AS LOW AS 1SM
IN +TSRAGS FROM LATE THIS AFTN AND EVENING WITH ENHANCED GUSTS NEAR
TSRA. THUNDERSTORMS SHOULD EVENTUALLY MOVE INTO KVTN BY MID EVENING.
LIFR CIGS ARE LIKELY TO SET IN FOR BOTH TAF SITES AFT 06Z SAT IN
WAKE OF SYSTEM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH LATE
TONIGHT FOR NEZ038-057>059-069>071.

&&

13/KAR
Hazardous weather outlook, May 23, 6:12 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 AM CDT FRI MAY 23 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-241130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
612 AM CDT FRI MAY 23 2008 /512 AM MDT FRI MAY 23 2008/

...AN OUTBREAK OF SEVERE WEATHER IS LIKELY LATE THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS AREAS GENERALLY
SOUTH OF HIGHWAY 2 THIS MORNING. LOCALLY HEAVY RAINFALL MAY OCCUR
CAUSING FLASH FLOODING DUE TO BRIEF INTENSE RAINFALL ON ALREADY
SATURATED GROUND.

SURFACE LOW PRESSURE WILL BECOME SITUATED IN EXTREME NORTHEAST
COLORADO LATE THIS AFTERNOON. A WARM FRONT WILL EXTEND EAST FROM
CHAPPELL IN DEUEL COUNTY...THROUGH GRANT IN PERKINS COUNTY...AND
HAYES CENTER IN HAYES COUNTY. THIS WILL BE A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT IN THE SOUTHERN PANHANDLE THROUGH
SOUTHWEST NEBRASKA BY LATE AFTERNOON. THERE IS A MODERATE RISK FOR
SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM LISCO IN
GARDEN COUNTY...THROUGH NORTH PLATTE AND BRADY IN LINCOLN COUNTY.
LARGE HAIL AND ISOLATED TORNADOES ARE FAVORABLE FOR DEVELOPMENT
FROM LATE THIS AFTERNOON THROUGH THIS EVENING. A SLIGHT RISK FOR
SEVERE THUNDERSTORMS WILL EXTEND AS FAR NORTH AS A VALENTINE
THROUGH EWING LINE WHERE LARGE HAIL WILL BE THE MAIN THREAT.
ANOTHER CONCERN WILL BE FOR FLASH FLOODING ACROSS MUCH OF
SOUTHWEST AND CENTRAL NEBRASKA WHERE A FLASH FLOOD WATCH IS IN
EFFECT THROUGH TONIGHT. RECENT HEAVY RAINS AND THE LIKELIHOOD FOR
INTENSE RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IN A
SHORT PERIOD OF TIME COULD EASILY CAUSE FLASH FLOODING.

RESIDENTS RESIDING IN THE MODERATE RISK AREA SHOULD BE ON A HIGH
STATE OF ALERT LATER THIS AFTERNOON AND EVENING. REVIEW SEVERE WEATHER
SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER
RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE LARGE STORM SYSTEM CONTINUES TO ROTATE ACROSS THE
SOUTHWESTERN UNITED STATES...THUNDERSTORMS WILL OCCUR DAILY INTO
THE HOLIDAY WEEKEND. MOISTURE FROM THE GULF OF MEXICO WILL REMAIN
IN PLACE ACROSS THE CENTRAL PLAINS LEADING TO A PATTERN FAVORABLE
FOR SEVERE THUNDERSTORM DEVELOPMENT. AREAS OF HEAVY RAIN AND FLASH
FLOODING WILL ALSO BE POSSIBLE DUE TO ALREADY SATURATED GROUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY ACROSS THE
SOUTHEASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:06 PM CDTTornado WarningLBFFrontier39 min
May 23, 3:55 AM CDTFlash Flood WatchLBFChase, Custer, Frontier, Hayes, Keith, Lincoln and 1 more24 hr
May 23, 2:00 PM CDTFlash Flood WarningLBFLincoln6 hr
May 23, 2:26 PM CDTSevere Thunderstorm WarningLBFFrontier49 min
May 23, 3:13 PM CDTSevere Thunderstorm WarningLBFFrontier47 min
May 23, 3:18 PM CDTTornado WarningLBFFrontier27 min
May 23, 4:03 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln42 min
May 23, 4:15 PM CDTWind AdvisoryLBFArthur, Chase, Cherry, Deuel, Frontier, Garden and 10 more10 hr
May 23, 4:31 PM CDTSevere Thunderstorm WarningLBFCuster29 min
May 23, 4:44 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln46 min
May 23, 5:02 PM CDTFlash Flood WarningLBFFrontier, Hayes6 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.